Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 191, NWS Tulsa, OK

June 6, 2005Sebastian County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 6, 2005, 2:26 PM CDT for Sebastian County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2005, 2:26 PM CDT (19:26 UTC)
Expired
Jun 6, 2005, 3:15 PM CDT
In force
49 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 13 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1657 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1657 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 061926
SVRTSA
ARC131-062015-
/O.NEW.KTSA.SV.W.0191.050606T1926Z-050606T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
226 PM CDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS

* UNTIL 315 PM CDT

* AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH.  THIS STORM WAS LOCATED 3 MILES SOUTHWEST OF LAVACA...
  MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BLOOMER AND
  LAVACA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3529 9435 3518 9418 3526 9407 3544 9412

$$
2 follow-up statements
000 
WWUS54 KTSA 061959
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
259 PM CDT MON JUN 6 2005

ARC131-062015-
/O.CON.KTSA.SV.W.0191.000000T0000Z-050606T2015Z/
SEBASTIAN AR-
259 PM CDT MON JUN 6 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM CDT FOR
SEBASTIAN COUNTY...

AT 255 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED PENNY SIZE HAIL
AND WINDS TO 60 MPH.  THIS STORM WAS LOCATED 5 MILES NORTH OF
URSULA...MOVING NORTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF FAR NORTHEAST SEBASTIAN COUNTY.

LAT...LON 3535 9423 3526 9417 3526 9407 3544 9412

$$
000 
WWUS54 KTSA 062013
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
314 PM CDT MON JUN 6 2005

ARC131-062024-
/O.EXP.KTSA.SV.W.0191.000000T0000Z-050606T2015Z/
SEBASTIAN AR-
314 PM CDT MON JUN 6 2005

...THE SEVERE THUNDERSTORM WARNING FOR SEBASTIAN COUNTY EXPIRES AT
315 PM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.

LAT...LON 3535 9423 3526 9417 3526 9407 3544 9412

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 11:31 AM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jun 6, 11:31 AM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1131 AM CDT MON JUN 6 2005

.UPDATE...
COMPLEX OF SHOWERS AND THUNDERSTORMS THAT MOVED ALONG THE RED
RIVER DURING THE NIGHT AND EARLY THIS MORNING CONTINUING TO
GENERATE SOME LINGERING PRECIP IN SOUTHEAST OK. SATL/RADAR TRENDS
SHOWING A RATHER WELL-DEFINED TWIST WITH THIS FEATURE THROUGH THE
MORNING. WILL EXTEND LOW POPS INTO THE AFTERNOON TAILORED TO THIS
SYSTEM AS MCV MOVES OUT OF FAR EASTERN OK INTO AR. WILL ALSO MAKE
A FEW ASSOCIATED CHANGES TO SKY/TEMP GRIDS.

&&

.PREV DISCUSSION... (ISSUED 348 AM CDT MON JUN 6 2005)

DISCUSSION...
MCS IN DECAY ACROSS SOUTH CENTRAL OKLAHOMA AND NOT SURE IF ANY
RAIN WILL MAKE IT INTO SOUTHEAST OKLAHOMA BEFORE IT TOTALLY
DISSIPATES. THE MAIN ACTION HAS SHIFTED NORTH TO NEAR THE
OKLAHOMA/KANSAS BORDER WHERE STRONG TO SEVERE THUNDERSTORMS HAVE
DEVELOPED JUST NORTH OF THE OLD FRONTAL BOUNDARY WHICH IS LYING
ACROSS THE NORTHWEST PART OF OUR FORECAST AREA BASED ON MESONET
WINDS. THIS ACTIVITY IS EXPECTED TO CONTINUE FOR THE NEXT SEVERAL
HOURS AND MAY DEVELOP FURTHER EAST INTO NORTHWEST ARKANSAS. WILL
HAVE HIGHEST POPS THIS MORNING IN THE NORTHEAST CORNER OF THE
FORECAST AREA. THINK CONVECTION WILL BE GONE BY AFTERNOON WITH
LITTLE CHANCE OF REDEVELOPMENT SO KEPT IT DRY THEN.

HAVE REMOVED THE MENTION OF PRECIPITATION FOR TUESDAY IN
ACCORDANCE WITH THE LATEST MODEL RUNS. HAVE ALSO KEPT IT DRY
WEDNESDAY AND THURSDAY BUT THIS IS A BIT MORE IFFY AS BOTH THE
NAM AND THE GFS BECOME CONTAMINATED DUE TO FEEDBACK PROBLEMS BY
THIS TIME. WITH THE SOUTHERN END OF THE WESTERLIES BEING SO FAR TO
THE NORTH...WOULD EXPECT MOST OF THE CONVECTION TO ALSO BE TO OUR
NORTH.

DID MAINTAIN LOW POPS NEXT WEEKEND ALTHOUGH AM NOT TOO EXCITED
ABOUT THE RAIN PROSPECTS AT THIS POINT IN TIME. IT IS HARD TO GO
5-6 DAYS WITH NO RAIN IN THE AREA THIS TIME OF YEAR BUT GIVEN HOW
DRY IT HAS BEEN THIS YEAR...IT WOULD CERTAINLY BE NO SURPRISE TO
STAY DRY AFTER THIS MORNING RIGHT THROUGH AT LEAST NEXT WEEKEND.
TEMPERATURES LOOK TO REMAIN NEAR PERSISTENCE THROUGH MOST OF THE
PERIOD WITH READINGS RUNNING ABOVE NORMAL...ESPECIALLY FOR
NIGHTTIME LOWS.

STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 4
LONG TERM FORECASTER ID= 1
Hazardous weather outlook, Jun 6, 12:10 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1210 PM CDT MON JUN 6 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1210 PM CDT MON JUN 6 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
A WEAK UPPER LEVEL DISTURBANCE THAT MOVED ALONG THE RED RIVER
EARLIER THIS MORNING HAD MOVED INTO SOUTHEAST OKLAHOMA BY MIDDAY.
SCATTERED SHOWERS WERE CONTINUING WITH THIS FEATURE EARLY THIS
AFTERNOON...AND A FEW THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH
THE REMAINDER OF THE AFTERNOON AS THE SYSTEM MOVES EASTWARD INTO
ARKANSAS.  ALTHOUGH A FEW STORMS THAT DEVELOP WITH THIS SYSTEM
MAY BE CAPABLE OF PRODUCING SMALL HAIL AND BRIEF GUSTY WINDS...NO
ORGANIZED SEVERE WEATHER IS ANTICIPATED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
AN UPPER TROUGH EMBEDDED IN WEAK FLOW ALOFT WILL CROSS THE SOUTHERN
PLAINS OVER THE WEEKEND. THIS WILL SLIGHTLY ENHANCE CHANCES FOR
SHOWERS AND THUNDERSTORMS ON SATURDAY AND SUNDAY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 6, 2:22 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
222 PM CDT MON JUN 6 2005

ARZ019-029-062000-
CRAWFORD AR-SEBASTIAN AR-
222 PM CDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     CRAWFORD

IN WEST CENTRAL ARKANSAS
     SEBASTIAN

AT 222 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FORT SMITH...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MILL CREEK...CONCORD...FORT SMITH...
BARLING...RYE HILL...MOUNTAINBURG...VAN BUREN...ALMA...CEDARVILLE...
CHESTER...KIBLER...SHIBLEY...FURRY...DYER...FIGURE FIVE AND RUDY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 2:37 PM CDTSevere Thunderstorm WarningTSACrawford53 min
Jun 6, 2:50 PM CDTSevere Thunderstorm WarningTSAFranklin55 min
Jun 6, 3:12 PM CDTFlash Flood WarningTSAFranklin3 hr
Jun 6, 4:01 PM CDTSevere Thunderstorm WarningTSAMadison, Washington59 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.